I have been on Micardis\HCT for seven months. I also have anxiety problems, taking .5 mil xanax twice a day. Increasingly, when I become active physically in almost the slightest way, my bp goes to 140 or 150 over 100 to 120 and my pulse goes to 100-120 and I feel like heat exhaustion feels. Been to er twice and regular doctor many times, er says anxiety is the problem. Doc says I need to see a psychiatrist, he does not believe the meds are responsible. It is to the point where I have had to quit working or doing much if anything. Don't smoke, don't drink, try to watch sodium intake. Anyone ever hear of or experience anything like this? Also, occasionally, I wake up in the middle of the night with blood pressure and pulse spikes, though not too often. Thanks for any response.
Gee, I'm not an expert, but I think those are pretty normal BP numbers for exercise. It sounds more like panic attacks than anything else; I would just stop taking the BP yourself and let the doc monitor it, as the numbers seem to be increasing the anxiety.
But those panic attacks can be a real bear, eh? Have your docs given you some relaxation exercises to use? If you must check your BP, I'd wait an hour after the panic attack before checking it.
Xanax alone cannot remove anxiety... I think if you can shift your focus to what you can do, and maybe ask friends to ask you to talk about that when the anxiety is on the upswing, you can really retrain your body toward some hopeful perspectives and this should aid not only the anxiety feelings but the physiological responses to the anxiety.
One relaxation technique I have used a lot (in peer counseling settings with asthmatics for instance) is repeating out loud, in slow and admiring tones to pace the breath, "What a wonderful body I have." breath "In fact my heart is incredibly strong." breath "And it's working faithfully for me all the time." breath "And hey, lungs, thanks for the job you do so well." breath And so forth, all the way around the body, just verbally noticing and admiring ALL the parts. You do this despite the panic sensations-- admire those, too. "What a wonderful set of responses I can make!"
Your body may physically tremble, shaking off the fear as you do this, and that's a good thing to be admired and appreciated as well: "Those are GREAT shivers, they really let the fear roll out of me." And so forth. If you persist with that technique, eventually you get to a series of slow, deep yawns that interrupt the talking. Don't limit or shortchange yourself on those-- that's a sure sign something is really relaxing in your body and mind.
If that's a helpful approach, you can put a shortcut to this page on your computer and use it there.
Been to er twice and regular doctor many times, er says anxiety is the problem. Doc says I need to see a psychiatrist, he does not believe the meds are responsible.
If you read the latest medical news, the medical world does not know what causes most cases of high blood pressure or heart rhythm problems. It knows what influences higher blood pressure, or heart rhythm disorders, like anxiety, salt, caffeine, stress, etc., but for the most part, medical science just doesn't know the root cause(s). Currently, the medical world treats the result, not the cause. Most high blood pressure medicines attempt to shut down, or block, or inhibit, some of the hormones that cause higher blood pressure and increased rhythm disturbances. If you would notice, many blood pressure medicines are named either blockers or inhibitors.
It takes a doctor very little time, and very little research, and requires very little medical expertise to make a diagnoses of anxiety or stress. Yes, anxiety or stress can definitely cause higher blood pressure but there are many other things that ALSO cause increases in blood pressure. If you totally eliminate the stress and anxiety from your life, your blood pressure might come down, but if you don't avoid the other factors, the blood pressure will still be too high. By ONLY blaming the patient's "mental state" for his high blood pressure, doctors, nurses, etc., can blame the patient for the patient's health problems. That makes the medical professionals look smart, they can collect their large fees for doing very little for the patient, and the patient goes home without a solution to his problem.
High blood pressure doesn't happen by mistake or by magic. There are definite causes for high blood pressure, or for increased rhythm disturbances. In my opinion, there are many things in one's diet, or in one's environment or in one's lifestyle that causes increases in blood pressure, increases in heart rhythm problems and increases in other health problems. Finding the things that cause the increases in health problems can be difficult, but can be done.
CHF, A-Fib, HBP, Diabetes, Asthma doing great
⇒ Avoid chemicals;triggers;irritants;toxins
⇒ Ten years- 30,182 BPs
⇒ egg and fish diet 60% fat;20% carb;20%prot
⇒ Power walk,weight lifts,pushups
Have you ever been on a Beta Blocker for blood pressure control? It slows the heart rate down. If in fact you do have big time anxiety issues, just the fact you know your BP and heart rate is up is going to cause you more stress. I say this because that is what happens to me....and checking your BP and heart rate all the time, especially when you do any physical exertion, will drive you crazy....along with the obsession over your situation. Not saying this is your problem, but panic attacks do happen in the middle of the night and wake you up with all the symptoms.
Yes, The easiest diagnoses may be anxiety or stress, and all other possiblities should be ruled out. What I'm saying is that maybe the root of your problem is not stress/anxiety....but the stress and anxiety you feel because of your situation can sure exacerbate it and end up making you a prisoner in your own home.
Thanks. I guess the biggest issue is that when these attacks happen when I am working, it comes on slowly over a two to three hour period and ends up feeling like a heat exhaustion attack. I truly appreciate everyone's feedback. Does anyone know if BP meds can have side effects causing this due to heat? Heat seems to increase the conditions effects. Yes, I have tried a beta-blocker, but the side effects were awful. Micardis does not seem to have any side effects, unless this condition is one of them. The biggest problem is I have no insurance and cannot afford much in the way of medical testing or a psychiatrist. After the last attack two weeks ago, (I mowed the lawn in the morning, (it was about 80 degrees outside) worked on the computer for a couple of hours, then the attack began which ended up in the ER. I am afraid to try to much activity again.
Be sure to post back when you have found a cause/solution. I have similar "attacks", have recently consulted an endocrinologist and am currently doing testing. I know how frustrating it is. Hang in there!
May I ask what kind of attacks you are having? I am having spikes of high blood pressure where I get very warm all over and just know something is wrong. BP has been over 200 and 100 at bottom. It goes down and I am not on 2 medications but still having some spikes. Are you talking about HBP or low? If low it could be dehydration. Mine come when I am just sitting which is very scary. Thanks
Sorry to hear about your attacks. I am talking about high BP. It usually goes to 160\106, around that area. Before I was on BP medicine, it would go to 188\145, but those bouts were rare. Now, it happens 3-4 times a week or more.
Well, whether they are attacks or what. 223/112 is very high to go and close to stroke figures. I am having problems keeping it down to a normal figure. I am on Lisonipril and Norvasc but it still is running high in the AM